Only registered users are allowed to post. To register, please click here

Should you have any problem in posting, registering, or login, please do not hesitate to contact the admin.

Advertisement is not allowed. While we encourage discussion, please try not to promote your website, goods, or unproven treatment here.

This is a non-profit website. We will try our best to help anyone that has question about H. pylori and their treatment. We shall provide the most accurate answer about H. pylori. You can help us by clicking here to keep this forum alive.

Some useful guides
How to post in the forum?
Management of Helicobacter pylori infection—the Maastricht V/Florence Consensus Report
The 5th Chinese Helicobacter treatment consensus
How long should I wait before doing follow up breath/stool test?



此网站免费然您阅读。若想分享心得或提问,请先注册
若有困难注册,请联络站长
此网站不允许打广告。我们欢迎任何的讨论。但尽量不要推销没医学根据的网站,商品或治疗方案。
此网站是非盈利网站。我们会尽最大能力提供任何有关幽门螺杆菌的讯息。您的捐款可以让我们继续帮助更多的病人。

指南
如何贴文?
欧洲幽门螺杆菌治疗共识 5
第五次全国幽门螺杆菌感染处理共识报告
用药后,多久以后可以再做吹气测试?

Symptoms after eradication

New things in the forums might be highlighted here. Take a look at the avatars! Get yourself one, there are hundreds to choose from.

Moderators: Toni, barjammar

worried99
Posts: 2
Joined: Mon May 06, 2019 3:26 am

Symptoms after eradication

Post by worried99 » Mon May 06, 2019 6:43 am

hi everyone, I stumbled on this website whilst searching for h.plyori and was looking for some advice.

I'm a 35 year old guy who tested positive for h.plyori back in December after experiencing stomach ache from early October. I was diagnosed via a breath test and was given the triple therapy of 1 week of 2 x antibiotics and 3 weeks of a PPI. Whilst taking these medications my symptoms went and I felt great. However 2 weeks after finishing the course of medication I started to get stomach ache again. I returned to the doctors who prescribed me another months worth of PPIs - this once again cleared up my symptoms whilst on them. But the symptoms returned again after I'd finished them a week or so later.

I went back to the doctors who sent me another breath test that I had in March to make sure the h.plyori had gone (This was a lot longer than than 4 weeks after I'd finished my PPI and had been taking ranitidine in the meantime) and got the results back that it had come back negative.

Over the past month I've still been taking ranitidine twice a day and for the most part my stomach hasn't been too bad - ranging from a 2/10 on the pain scale to having some days where I've no pain at all. However, this past Tuesday I accidentaly cooked a dish that was slightly spicy, and since then my stomach has been wrecked. I've been getting stronger pains in the stomach and burning sensations in the throat etc.

Since I'm now apparently free of h.plyori, I'm now terrified something else is seriously wrong with me.

My questions:

I saw in another thread that most people get hplyori when they're a child. I've also read that h.plyori could cause stomach cancer. Does the danger of getting cancer from this stem from the moment you've been infected with hployri, or from when you become symptomatic? Because if it's the former, then that could be 25+ years of it in my stomach which scares me that these symptoms could be that.

My symptoms after the antibiotics are different to what I originally started with. Whereas I had throbbing pain in my stomach before diagnosis, now I get more of a gnawing and dull ache in and around the area, as well as the odd burning sensation in my stomach at the back of my throat.

I was reading that it could be something to do with ulcers? Is there anything dietary wise that I could do to try and help it if so?

Should I return to the doctors for more tests?

Thank you

Helico_expert
Site Admin
Posts: 3304
Joined: Wed Mar 02, 2011 7:20 am

Re: Symptoms after eradication

Post by Helico_expert » Mon May 06, 2019 10:20 am

As long as you are free of H. pylori, your situation will only improve.

H. pylori is associated with gastric cancer. But the risk is only higher when you are above 50 yrs old. and it exponentially increase after that.

Usually after treatment, most patients feel improvement. However, some patients remain symptomatic. The symptoms depends on the damage done by H. pylori. It'll take time to heal. Some unfortunate patients take month or years to feel better.

Most importantly, you are free of H. pylori. Just take PPI or ranitidine if you are symptomatic. You can review your situation again in a couple of months time.

tzj
Posts: 10
Joined: Mon Apr 01, 2019 7:12 am

Re: Symptoms after eradication

Post by tzj » Wed May 08, 2019 11:57 am

Have you done an Endoscopy/CT scan? If not, I strongly recommend that you do.

Also, here is a diet plan for people with LPR. It will also cover people with GERD/ERD.

http://kathleenbell.yolasite.com/resour ... oufman.pdf

Take a read and if you follow it you should feel better.

worried99
Posts: 2
Joined: Mon May 06, 2019 3:26 am

Re: Symptoms after eradication

Post by worried99 » Thu May 09, 2019 7:18 am

Hi, thank you both for replying :D

I have yet to have an endoscopy. I have an appointment this week at the doctors, who said they would send me for one if my results from my retest came back negative - actually quite scared about having one done, to be honest. I'm assuming you suggested this to see if the HP has gone and if there is something more sinister going on inside?

I'll take a read at the study linked. Hoping it can help with the stomach aches.

hello123
Posts: 4
Joined: Tue May 14, 2019 4:18 am

Re: Symptoms after eradication

Post by hello123 » Tue May 14, 2019 4:33 am

I was diagnosed in March 2019 with H pylori..
The symptoms I had were:
1) Chest pressure/tightness
2) Severe bloating stomach
3) palpitations
4) Cannot lie down and sleep..
I wake up gasping for air, short of breath...
I have to sit and sleep...

All lung and heart tests done including EKG,
Stress test, Echo, holter monitor. All was good.
After the 2 week treatment I felt better initially,
but symptoms have come back.. did anyone face
Similar symptoms as mine such as chest pressure
and lying problems?
How long will it take for the symptoms to disappear?

tzj
Posts: 10
Joined: Mon Apr 01, 2019 7:12 am

Re: Symptoms after eradication

Post by tzj » Tue May 14, 2019 6:45 am

These symptoms of yours are actually quite normal. Are you currently on any PPIs? Sometimes when you suddenly go off the PPIs it causes excess acidity in your stomach that you're not used to, hence causing the symptoms you're describing even when HP may have been eradicated. If you could give details of the medication timelines that would help.

In the meantime, if not already, I would recommend taking PPIs once, or twice daily depending on the severity of your symptoms. Take them for a month. Then go half dose for another month. Suddenly going off them may cause the side effects you are describing.

Helico_expert
Site Admin
Posts: 3304
Joined: Wed Mar 02, 2011 7:20 am

Re: Symptoms after eradication

Post by Helico_expert » Tue May 14, 2019 9:24 am

before you go back to PPI, please make sure you have appointment with your doctor to get follow up breath test done. You need to make sure your HP is truly eradicated.

hello123
Posts: 4
Joined: Tue May 14, 2019 4:18 am

Re: Symptoms after eradication

Post by hello123 » Tue May 14, 2019 11:46 am

I was on the triple therapy (anti biotic) treatment.
I feel wayyy better after the treatment than before
the treatment. The chest pressure and lying down
problems right now are much less than before but
they are just present still. I am taking a probiotic
along with mosapride, rabeprazole and simethicone
GI regulator. It's been 2 months since I completed the
triple therapy. I will take a breath test soon to rule out
eradication completely. I am just worried about how long
will it take for these symptoms to completely go away.
The chest pressure feels like I can't take a deep breath properly when I breathe through my diaphragm.
And I can't lie down and sleep because I keep waking up
gasping for air almost like suffocating. The gastro specialist said that the pressure can be created because the stomach lining is still inflamed and the stomach is tight like a baloon now. So it causes an upward pressure on the diaphragm. So I guess this chest pressure and lying down problem is related to H pylori?

Helico_expert
Site Admin
Posts: 3304
Joined: Wed Mar 02, 2011 7:20 am

Re: Symptoms after eradication

Post by Helico_expert » Tue May 14, 2019 12:41 pm

H. pylori is related to a long list of symptoms. Most importantly is to have it eradicated. Once H. pylori is out of your system, your body will gradually recover.

The recovery is depending on the damage done. Most people recover immediately. But some people will take a while. It could be months or years. Hopefully your follow up breath test will be negative and recover very soon.

hello123
Posts: 4
Joined: Tue May 14, 2019 4:18 am

Re: Symptoms after eradication

Post by hello123 » Tue May 14, 2019 1:47 pm

Thank you very much for the information.
I feel a lot better than before...
Hoping to recover soon. :)

Post Reply

Return to “Hot Topics and Common forum Issues 热门话题和常见问题”